Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 29, 2021Dodge County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 29, 2021, 7:56 PM EDT for Dodge County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 7:56 PM EDT (23:56 UTC)
Expired
Jun 29, 2021, 8:30 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Dodge County, GA

The radar

The Robins AFB radar (KJGX), 64 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

324 
WWUS82 KFFC 292356
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
756 PM EDT Tue Jun 29 2021
 
GAZ107-109-300030-
Dodge GA-Pulaski GA-
756 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DODGE AND SOUTHEASTERN
PULASKI COUNTIES UNTIL 830 PM EDT...

At 756 PM EDT...a strong thunderstorm was over Five Points, or 8
miles south of Eastman...moving northwest at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Eastman, Rhine, Chauncey, Union, Five Points, Gresston, Godwinsville,
Ocmulgee Banks and Dubois.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3198 8317 3207 8330 3208 8330 3209 8331
      3209 8332 3210 8332 3210 8336 3211 8335
      3213 8336 3213 8340 3217 8346 3234 8322
      3207 8305
TIME...MOT...LOC 2356Z 140DEG 17KT 3208 8316 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 29, 7:48 PM EDT, 8 minutes earlier.

Area forecast discussion, Jun 29, 7:48 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
748 PM EDT Tue Jun 29 2021

...00Z Aviation Forecast Discussion...

.PREV DISCUSSION... /Issued 346 PM EDT Tue Jun 29 2021/

..Afternoon Area Forecast Discussion...

SHORT TERM /Tonight through Wednesday Night/...

Some showers with a few rumbles of thunder are ongoing far northern
Georgia and portions of western Georgia. Tropical airmass is in
place with dewpoints in the upper 60s and lower 70s across the CWA,
so even some of the smaller cu that are developing may spit out a
quick shower or two if it happens to pass right over your location.
Otherwise, overcast conditions from the morning have mostly cleared
the area and left aforementioned cu field in place across CWA, which
will be the case through the afternoon.

Aloft, ridge that has been in place over the area will begin to
break down and sfc high will slide back out east. Copious moisture
will still be in place tomorrow though upper levels won't be very
favorable, so have chosen to only have slight chance thunderstorms
with chance showers for PoPs. Otherwise, another sultry Georgia
summer day is expected, with highs in the mid to upper 80s with
dewpoints in the upper 60s to lower 70s.

Lusk

LONG TERM /Thursday through Tuesday/...

A frontal boundary is expected to move through the CWA on Saturday.

Tropical airmass will remain in place through the end of the week.
Copious moisture will allow for scattered to numerous showers and
thunderstorms to develop Thursday and Friday. Convection may not
be diurnal in nature but coverage should decrease with sunset. The
chances for isold/scattered shra/tsra will be possible into the
overnight hours.

A frontal boundary should begin to move south across the CWA on
Saturday and should make it just south of the CWA by early Sunday.
High pressure will build in from the north for the remainder of
the period while the old frontal boundary remains stalled across
south GA/the FL panhandle.

NListemaa

&&

.AVIATION...
00Z Update...
Lingering shra and isolated tsra may affect MCN/CSG through
02-03z with a general expectation of diminishing coverage
thereafter. However, an isolated shra cannot be ruled out at ATL
TAF sites in the 03-07z time frame if current activity holds some
muster. Otherwise, VFR conditions expected through the period with
diurnal cu again expected after 14-16z Wednesday. Isolated
shra/tsra again possible Wednesday afternoon. Winds will be light
and SE to near calm overnight and generally SE at 4-6kts
Wednesday.

//ATL Confidence...00Z Update...
Medium confidence on late evening shra potential.
High confidence on other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  88  70  89 /   5  20  20  50
Atlanta         70  87  71  88 /  10  30  20  50
Blairsville     64  83  64  82 /  20  40  40  70
Cartersville    68  88  69  88 /  20  30  30  60
Columbus        71  90  71  90 /  10  30  30  50
Gainesville     69  87  70  87 /  10  30  20  60
Macon           69  90  70  91 /  30  30  30  50
Rome            69  90  71  89 /  20  30  20  60
Peachtree City  69  87  69  88 /  10  30  20  50
Vidalia         71  87  71  91 /  10  40  20  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Lusk
LONG TERM....NListemaa
AVIATION...RW
Hazardous weather outlook, Jun 29, 8:57 AM EDT, 10 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
857 AM EDT Tue Jun 29 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301300-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
857 AM EDT Tue Jun 29 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

The weak remnants of Tropical Storm Danny will continue to move
west across northern portions of the state through this afternoon.
Scattered to numerous showers and a few thunderstorms can be
expected into this evening. Isolated storms could become strong
with locally heavy rain and gusty winds. Localized flooding will
will be the primary hazard this afternoon and early evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered to numerous showers and thunderstorms are expected
across north and central Georgia each day through Monday. Isolated
strong thunderstorms will be possible each day with the primary
hazards being lightning and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jun 29, 6:31 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
631 PM EDT Tue Jun 29 2021

GAZ097-109-292300-
Laurens GA-Dodge GA-
631 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR LAURENS AND NORTHWESTERN DODGE
COUNTIES UNTIL 700 PM EDT...

At 630 PM EDT...a line of strong thunderstorms was extending from
near Minter to Plainfield...and moving northwest at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Dublin, Chester, Dexter, Cadwell, Rentz, Dubois, Harlow, Gresston,
Plainfield and Yonkers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3229 8333 3232 8329 3255 8293 3244 8278
      3220 8314
TIME...MOT...LOC 2230Z 140DEG 12KT 3244 8281 3226 8310

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 29, 6:33 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
633 PM EDT Tue Jun 29 2021

GAZ110-111-292300-
Wheeler GA-Telfair GA-
633 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHEELER AND
NORTHEASTERN TELFAIR COUNTIES UNTIL 700 PM EDT...

At 633 PM EDT...a strong thunderstorm was over Towns, or 8 miles
southeast of McRae...moving west at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
McRae, Scotland, Towns and Spring Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3202 8270 3197 8273 3197 8290 3204 8293
      3209 8284
TIME...MOT...LOC 2233Z 108DEG 16KT 3200 8277

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 29, 7:03 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
703 PM EDT Tue Jun 29 2021

GAZ096-105-107>109-292330-
Dooly GA-Wilcox GA-Bleckley GA-Dodge GA-Pulaski GA-
703 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DOOLY...NORTHWESTERN
WILCOX...SOUTHWESTERN BLECKLEY...NORTHWESTERN DODGE AND PULASKI
COUNTIES UNTIL 730 PM EDT...

At 703 PM EDT...a line of strong thunderstorms was extending from
Dubois to Pope City...and moving northwest at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Cochran, Hawkinsville, Pineview, Dubois, Coley Station, Gresston,
Empire, Mobley Crossing, Mock Springs, Pope City, Baileys Park,
Ocmulgee Banks, Finleyson, Wallace, Pleasant View, Paulk,
Tippettville, Hartford, Pulaski State Prison and Porter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3247 8335 3208 8375 3199 8351 3231 8322
TIME...MOT...LOC 2303Z 133DEG 13KT 3231 8326 3205 8350

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 29, 7:08 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
708 PM EDT Tue Jun 29 2021

GAZ084-085-097-292345-
Wilkinson GA-Johnson GA-Laurens GA-
708 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKINSON...WESTERN
JOHNSON AND NORTHERN LAURENS COUNTIES UNTIL 745 PM EDT...

At 707 PM EDT...a strong thunderstorm was near East Dublin, or near
Dublin...moving northwest at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Dublin, East Dublin, Chappells Mill, Lovett, Tuckers Crossroad and
Brewton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3262 8275 3253 8284 3250 8294 3260 8309
      3274 8304 3276 8287
TIME...MOT...LOC 2307Z 132DEG 15KT 3259 8286

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 29, 7:30 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
730 PM EDT Tue Jun 29 2021

GAZ095-105-107-300000-
Dooly GA-Houston GA-Pulaski GA-
730 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOOLY...SOUTHERN
HOUSTON AND WESTERN PULASKI COUNTIES UNTIL 800 PM EDT...

At 730 PM EDT...a strong thunderstorm was over Browndale, or near
Hawkinsville...moving northwest at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Hayneville, Browndale, Elko and Grovania.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3227 8353 3223 8358 3229 8371 3237 8371
      3239 8362
TIME...MOT...LOC 2330Z 135DEG 12KT 3227 8358

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 29, 7:56 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
756 PM EDT Tue Jun 29 2021

GAZ107-109-300030-
Dodge GA-Pulaski GA-
756 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DODGE AND SOUTHEASTERN
PULASKI COUNTIES UNTIL 830 PM EDT...

At 756 PM EDT...a strong thunderstorm was over Five Points, or 8
miles south of Eastman...moving northwest at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Eastman, Rhine, Chauncey, Union, Five Points, Gresston, Godwinsville,
Ocmulgee Banks and Dubois.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3198 8317 3207 8330 3208 8330 3209 8331
      3209 8332 3210 8332 3210 8336 3211 8335
      3213 8336 3213 8340 3217 8346 3234 8322
      3207 8305
TIME...MOT...LOC 2356Z 140DEG 17KT 3208 8316

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 12:37 AM EDTSpecial Weather StatementFFCMeriwether23 min
Jun 29, 12:39 AM EDTSpecial Weather StatementFFCTalbot36 min
Jun 29, 1:00 AM EDTSpecial Weather StatementFFCButts, Jasper, Putnam30 min
Jun 29, 1:06 AM EDTSpecial Weather StatementFFCTroup24 min
Jun 29, 1:19 AM EDTSpecial Weather StatementFFCHarris26 min
Jun 29, 1:38 AM EDTSpecial Weather StatementFFCButts, Henry, Jasper, Newton, Spalding37 min
Jun 29, 3:01 AM EDTSpecial Weather StatementFFCHeard, Meriwether, Troup29 min
Jun 29, 4:19 PM EDTSpecial Weather StatementFFCMontgomery26 min
Jun 29, 5:30 PM EDTSpecial Weather StatementFFCWheeler30 min
Jun 29, 6:26 PM EDTSpecial Weather StatementFFCDodge, Wilcox34 min
Jun 29, 6:31 PM EDTSpecial Weather StatementFFCLaurens29 min
Jun 29, 6:33 PM EDTSpecial Weather StatementFFCWheeler27 min
Jun 29, 7:03 PM EDTSpecial Weather StatementFFCBleckley, Pulaski27 min
Jun 29, 7:08 PM EDTSpecial Weather StatementFFCJohnson37 min
Jun 29, 7:30 PM EDTSpecial Weather StatementFFCPulaski30 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.